Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 24, 2007, 6:03 PM CDT for 5 counties in Missouri. It was in force for 72 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 6:03 PM CDT (23:03 UTC)
- Expired
- Apr 24, 2007, 7:15 PM CDT
- In force
- 72 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:20 PM CDT | TSTM WND DMG | Golden City, MO | WIND DAMAGE FROM 2W TO 1N OF GOLDEN CITY. POSSIBLE TORNADO. 1 STRUCTURE DAMAGED. NO INJURIES. |
| Apr 24, 6:20 PM CDT | TORNADO 0 | 2 Sw Golden City, MO | A WEAK TORNADO INTERMITTENTLY DOWNED TREES AND DAMAGED THREE OUTBUILDINGS AS IT MOVED NORTHWESTWARD FROM 2 SOUTHWEST OF GOLDEN CITY...LAT 37.37 LON 94.12...TO 2 NORTHWEST OF GOLDEN CITY...LAT 37.42 LON 94.14. THERE WERE NO DAMAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:24 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 242302
SVRSGF
MOC011-039-057-097-217-250015-
/O.NEW.KSGF.SV.W.0053.070424T2303Z-070425T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
BARTON COUNTY IN SOUTHWEST MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 715 PM CDT.
* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM VERDELLA TO JASPER
TO CARTHAGE...MOVING NORTHEAST AT 45 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHELDON BY 610 PM CDT.
GOLDEN CITY BY 620 PM CDT.
LOCKWOOD BY 630 PM CDT.
STOCKTON AND GREENFIELD BY 645 PM CDT.
THE TOWNS OF IRWIN...KENOMA...MILFORD...MAPLE GROVE...DUDENVILLE...
SYLVANIA...MONTEVALLO...JERICO SPRINGS...CEDARVILLE AND OLYMPIA ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3763 9451 3736 9435 3709 9441 3741 9365
3758 9363 3783 9364 3789 9383
$$
HATCH5 follow-up statements
000
WWUS53 KSGF 242323
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT TUE APR 24 2007
MOC011-039-057-097-217-250015-
/O.CON.KSGF.SV.W.0053.000000T0000Z-070425T0015Z/
JASPER MO-DADE MO-BARTON MO-CEDAR MO-VERNON MO-
622 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN VERNON...CEDAR...EASTERN BARTON...DADE AND
NORTHEASTERN JASPER COUNTIES...
AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SHELDON TO KENOMA TO
AVILLA...MOVING NORTHEAST AT 30 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LOCKWOOD BY 650 PM CDT.
GREENFIELD BY 710 PM CDT.
STOCKTON BY 715 PM CDT.
THE TOWNS OF DUDENVILLE...SYLVANIA...MONTEVALLO...MEINERT...JERICO
SPRINGS...CEDARVILLE...OLYMPIA...WAGONER...FILLEY AND ARCOLA ARE IN
THE PATH OF THIS SEVERE THUNDERSTORMS.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR SOUTHEAST KANSAS.
LAT...LON 3770 9436 3745 9421 3715 9423 3739 9364
3758 9363 3783 9364 3789 9385
$$
HATCH000
WWUS53 KSGF 242334
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT TUE APR 24 2007
MOC011-097-217-242344-
/O.CAN.KSGF.SV.W.0053.000000T0000Z-070425T0015Z/
JASPER MO-BARTON MO-VERNON MO-
634 PM CDT TUE APR 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR VERNON...BARTON AND JASPER
COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR SOUTHEAST KANSAS.
LAT...LON 3778 9407 3745 9402 3730 9406 3739 9364
3758 9363 3783 9364 3789 9385
$$
MOC039-057-250015-
/O.CON.KSGF.SV.W.0053.000000T0000Z-070425T0015Z/
DADE MO-CEDAR MO-
634 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CEDAR AND DADE COUNTIES...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM OLYMPIA TO SYLVANIA
TO MEINERT...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREENFIELD BY 645 PM CDT.
STOCKTON BY 650 PM CDT.
THE TOWNS OF FILLEY...WAGONER...NEOLA...ARCOLA...SOUTH GREENFIELD...
UMBER VIEW HEIGHTS...CAPLINGER MILLS...CANE HILL...MASTERS AND
DADEVILLE ARE IN THE PATH OF THIS SEVERE THUNDERSTORMS.
DAMAGING WINDS ARE EXPECTED IN THE WARNED AREA...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR SOUTHEAST KANSAS.
LAT...LON 3778 9407 3745 9402 3730 9406 3739 9364
3758 9363 3783 9364 3789 9385
$$
HATCH000
WWUS53 KSGF 242341
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT TUE APR 24 2007
MOC039-057-250015-
/O.CON.KSGF.SV.W.0053.000000T0000Z-070425T0015Z/
DADE MO-CEDAR MO-
641 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CEDAR AND DADE COUNTIES...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM OLYMPIA TO NEOLA TO
MEINERT...MOVING NORTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STOCKTON BY 650 PM CDT.
EVERTON BY 655 PM CDT.
THE TOWNS OF PENNSBORO...UMBER VIEW HEIGHTS...SOUTH GREENFIELD...CANE
HILL...CAPLINGER MILLS...MASTERS...DADEVILLE...BONA...BEARCREEK AND
ARNICA ARE IN THE PATH OF THIS SEVERE THUNDERSTORMS.
DAMAGING WINDS ARE EXPECTED IN THE WARNED AREA...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR SOUTHEAST KANSAS.
LAT...LON 3775 9407 3745 9402 3729 9405 3730 9363
3758 9363 3783 9371
$$
HATCH000
WWUS53 KSGF 242357
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT TUE APR 24 2007
MOC039-057-250015-
/O.CON.KSGF.SV.W.0053.000000T0000Z-070425T0015Z/
DADE MO-CEDAR MO-
657 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN CEDAR AND EASTERN DADE COUNTIES...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM STOCKTON TO CANE
HILL TO PENNSBORO...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
CEDAR AND EASTERN DADE COUNTIES...INCLUDING THE TOWNS OF ARNICA...
MASTERS AND BEARCREEK.
DAMAGING WINDS ARE EXPECTED IN THE WARNED AREA...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR SOUTHEAST KANSAS.
LAT...LON 3775 9397 3752 9383 3731 9391 3730 9363
3758 9363 3783 9371
$$
HATCH000
WWUS53 KSGF 250010
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT TUE APR 24 2007
MOC039-057-250020-
/O.EXP.KSGF.SV.W.0053.000000T0000Z-070425T0015Z/
DADE MO-CEDAR MO-
710 PM CDT TUE APR 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CEDAR AND EASTERN DADE
COUNTIES EXPIRES AT 715 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR SOUTHEAST KANSAS.
LAT...LON 3775 9397 3752 9383 3731 9391 3730 9363
3758 9363 3783 9371
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:40 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 24, 3:40 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT TUE APR 24 2007 .UPDATE...SEVERE WEATHER DISCUSSION... NOTE: A 21Z KSGF SOUNDING HAS JUST BEEN RELEASED. COMPLEX CONVECTIVE SITUATION UNFOLDING FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS FOR THIS EVENING. LARGE QUASI-LINEAR CONVECTIVE SYSTEM (QLCS) THAT DEVELOPED DURING THE LATE MORNING HOURS OVER WESTERN OKLAHOMA CONTINUES TO MOVE STEADILY EASTWARD ACROSS OKLAHOMA. ADDITIONAL SCATTERED CONVECTION HAS DEVELOPED AHEAD OF THE PRIMARY CONVECTIVE LINE...HOWEVER THIS CONVECTION IS STRUGGLING TO INTENSIFY AND MAINTAIN ITSELF. THE CHALLENGE THIS CONVECTION IS FACING IS LIKELY THE RESULT OF RELATIVELY PALTRY DEEP LAYER SHEAR ACROSS THE REGION AS EVIDENCED ON THE CONWAY PROFILER. MODIFIED KSGF 12Z SOUNDING AND OBJECTIVE ANALYSIS INDICATES THAT MODERATE INSTABILITY HAS DEVELOPED WITH MLCAPES NEAR/JUST OVER 1000 J/KG WITH LITTLE IF ANY CONVECTIVE INHIBITION REMAINING. TWO MID LEVEL JET STREAKS WERE APPARENT ON PROFILER/ACARS DATA...THE FIRST IS THE MORE OBVIOUS SYNOPTIC JET ROTATING AROUND THE BASE OF THE UPPER LOW AND SLOWLY SPREADING EASTWARD ROUGHLY IN CONJUNCTION WITH THE QLCS ACROSS OKLAHOMA. BETTER SHEAR HAS YET TO BE ABLE TO SPREAD ANY FARTHER EASTWARD THAN THE QLCS AND PROBABLY WONT THIS EVENING. SHEAR REMAINS SUFFICIENT WITH THE QLCS FOR EMBEDDED ROTATING CELLS AND POSSIBLY A BRIEF TORNADO OR TWO...HOWEVER THE PRIMARY THREAT WITH THE QLCS WILL BE DAMAGING WINDS AND LOWER END SEVERE HAIL. OF GREATER CONCERN FOR THIS EVENING IS THE SECOND JETLET OVER TEXAS THAT HAS DEVELOPED. RUC ANALYZED A 50-60KT JET AT 6KM AGL FROM SE OK SOUTHWESTWARD INTO TEXAS. KFWS-88D SAMPLES THIS JETLET NICELY WITH 60KT+ WINDS SHOWING UP AROUND 18KFT AND A RECENT 19Z ACARS FLIGHT FROM DFW SAMPLING 60KT WINDS AS WELL AROUND 19KFT. RUC PROGS THIS JET STREAK TO MIGRATE NORTHEASTWARD INTO THE OZARKS THIS EVENING...OUT AHEAD OF THE PRIMARY QLCS...AND REALLY ALLOW DEEP LAYER SHEAR TO RAMP UP NICELY. AS THIS JET OVERSPREADS THE CWA AND LLJ BEGINS TO DEVELOP KINEMATIC PROFILES WILL BE VERY SUPPORTIVE OF TORNADIC SUPERCELLS WITH 0-6KM BULK SHEAR IN EXCESS OF 50KT AND 0-1KM SRH PROGGED TO INCREASE TO OVER 250 M2/S2 SHORTLY AFTER 00Z. WHILE KINEMATICS WILL SCREAM TORNADO POTENTIAL...SEVERAL OTHER INGREDIENTS LEAVE THE SITUATION MORE NEBULOUS. FIRST...FAIRLY WIDESPREAD CONVECTION IN THE WARM SECTOR MAY LEAD TO DESTRUCTIVE INTERFERENCE AND DIFFICULTY FOR ANY ONE SUPERCELL TO MAINTAIN GOOD UNDISTURBED INSTABILITY. SECONDLY...THE WIND FIELDS WILL BE BECOMINGLY INCREASINGLY FAVORABLE WHILE BOUNDARY LAYER WILL BE ATTEMPTING TO DECOUPLE. RUC FORECAST SOUNDINGS THROUGH 06Z SUGGEST THAT MLCAPES WILL REMAIN SUFFICIENT IN THE 500-1000 J/KG WITH FORECAST SOUNDINGS ALSO SUGGESTING LITTLE IF ANY SURFACE BASED INHIBITION...MEANING CONVECTION WOULD LIKELY REMAIN ROOTED IN THE BOUNDARY LAYER THROUGH THE EVENING HOURS. ALL IN ALL...VERY COMPLEX CONVECTIVE SITUATION UNFOLDING. CONVECTIVE EVOLUTION WILL NEED TO BE CLOSELY MONITORED THIS EVENING AS MESOSCALE ENVIRONMENT IS PROGGED TO BECOME INCREASINGLY SUPPORTIVE OF TORNADIC SUPERCELLS ASSUMING STORM MODE DOESNT BECOME AN ISSUE. IZZI && .DISCUSSION... SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT) SEVERE WEATHER CHANCES WILL CONTINUE TO BE THE MAIN FOCUS THROUGH THE SHORT TERM...AS A STRONG STORM SYSTEM OVER CENTRAL KANSAS AND OKLAHOMA MOVES TOWARDS THE AREA. CURRENTLY SCATTERED THUNDERSTORMS HAVE FORMED OVER CENTRAL MISSOURI ALONG A SURFACE BOUNDARY. INSTABILITY IN GOOD OVER THIS AREA WITH CAPE VALUES IN THIS AREA OVER 2000 J/KG. HOWEVER...THE 0-6KM BULK SHEAR VERY WEAK WITH LESS THAN 20KTS OVER THE AREA. WITH THE LOW SHEAR THE STORMS ARE MORE PULSE IN NATURE. THE SHEAR IS NOT STRONG ENOUGH TO SUPPORT ORGANIZED CONVECTIONS. THE SEVERE THREAT WILL BE LIMITED WITHIN THESE STORMS THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO PUSH OFF TO THE NORTHEAST AND OUT OF THE AREA BY THE EARLY EVENING HOURS. ANOTHER AREA OF CONVECTION HAS FORMED OUT AHEAD OF A DRY LINE THAT IS ASSOCIATED WITH AN AREA OF STRONG LOW PRESSURE IN CENTRAL KANSAS AND OKLAHOMA. THERE IS BETTER SHEAR LOCATED OVER THIS AREA WITH 0-6KM BULK SHEAR OVER 60KTS IN PLACES. THERE IS ALSO A STRONG 250MB AND 500MB JET OVER THIS AREA. AS THIS STORM SYSTEM MOVES TO THE EAST...THESE FEATHERS WILL MOVE INTO THE WESTERN AND SOUTHERN PORTION OF THE CWA. STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THIS AREA. THE 0-1KM VECTOR SHEAR WILL APPROACH 25 TO 35KT THIS EVENING. THE INSTABILITY WILL BE WEAKER THIS EVENING WITH CAPE VALUES AROUND 1000 J/KG...HOWEVER WITH THE STRONG SHEAR OVER THE AREA SUPERCELLS DEVELOPMENT WILL BE POSSIBLE. SEVERE HAIL AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH THE SEVERE WEATHER THIS EVENING. WEDNESDAY THE STORM SYSTEM WILL CONTINUE TO PUSH EAST INTO THE AREA...BRING ANOTHER CHANCE OF STRONG TO SEVERE WEATHER TO THE AREA. THIS IS ALL DEPENDING ON HOW MUCH INSTABILITY CAN REDEVELOP TOMORROW. WITH ON GO RAIN IN THE MORNING THIS MAY HELP STABILIZE THE ATMOSPHERE AND LIMIT THE SEVERE THREAT TOMORROW. HOWEVER THERE COULD BE A DRY PERIOD LATE IN THE MORNING THAT ALLOWS ENOUGH HEATING TO OCCUR. WISE LONG TERM (THURSDAY THROUGH TUESDAY) FOR THURSDAY THROUGH TUESDAY...WE SHOULD SEE SOME LINGERING PRECIPITATION CHANCES FOR MUCH OF THURSDAY AS THE STRONG UPPER LEVEL SYSTEM AFFECTING THE CENTRAL PORTIONS OF THE NATION TODAY BEGINS TO LIFT TO THE NORTHEAST. WE WILL THEN SEE A BRIEF DRY PERIOD INTO FRIDAY. THE GFS AND ECMWF FINALLY HAVE TWO CONSECUTIVE RUNS THAT ARE SIMILAR IN THE POSITION AND TIMING OF THE UPPER LEVEL SHORT WAVE THAT MOVES INTO THE OZARKS FRIDAY NIGHT. THUS WENT AHEAD AND BUMPS PRECIPITATION CHANCES INTO THE 20 PERCENT RANGE. LOOKS LIKE THE BEST CHANCE OF RAINFALL REMAINS IN THE SOUTHWESTERN PORTIONS OF THE CWA. THE REMAINDER OF THE WEEKEND REMAINS DRY INCLUDING MONDAY WITH THE NEXT SYSTEM AND ASSOCIATED COLD FRONT MOVING INTO PLAINS TUESDAY. HATCH && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...A LOW LEVEL CLOUD DECK CONTINUES OVER THE TWO TAF SITES...WITH LOW END VFR CEILINGS AT BOTH TAF SITES. A SCATTERED CLOUD LAYER AT 2500 FEET IS ALSO PRESENT AT BOTH SITES. THE KJLN TAF SITE COULD SEE PERIODS OF MVFR CEILINGS EARLY THIS AFTERNOON. CURRENTLY THERE IS A WARM FRONT DRAPED OVER SOUTHERN MISSOURI. THIS FRONT WILL CONTINUES TO SLOWLY MOVE TO THE NORTH TODAY. ANY SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON SHOULD OCCUR ALONG THIS FRONT...WHICH IS NORTH OF BOTH TAF SITES. THE STRONG LOW PRESSURE SYSTEM OVER WESTERN KANSAS WILL CONTINUE TO TRACK TO THE EAST TODAY AND TONIGHT. CURRENTLY CONVECTIONS IS FIRING ALONG A DRY LINE OVER CENTRAL KANSAS. THIS CONVECTION WILL CONTINUE TO PUSH EAST TODAY...INTO SOUTHWEST MISSOURI THIS EVENING. HAVE JUST INCLUDED VCTS AT BOTH TAF SITES FOR THIS ACTIVITY STARTING AT 02Z AT THE KJLN TAF SITE AND 04Z AT THE KSGF TAF SITE. LOW LEVEL WIND SHEAR WILL ALSO BE POSSIBLE LATE TONIGHT AS A 45-50 KNOT LOW LEVEL JET BECOMES POSITIONED OVER SOUTHWEST MISSOURI. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 24, 4:12 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT TUE APR 24 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
412 PM CDT TUE APR 24 2007
...SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
AND POSSIBLY A COUPLE TORNADOES.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS THE
OUTLOOK AREA THIS EVENING. THE GREATEST THREAT OF SEVERE
THUNDERSTORMS WILL BE BETWEEN 7 PM AND 1 AM.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL INCREASE IN COVERAGE LATE THIS
AFTERNOON AND EARLY THIS EVENING. AN ISOLATED THUNDERSTORM OR TWO
COULD PRODUCE SOME HAIL UP TO THE SIZE OF QUARTERS THROUGH EARLY
EVENING.
THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE MARKEDLY DURING
THE EARLY TO MID EVENING HOURS...AS STRONGER MID LEVEL WINDS MOVE
INTO THE AREA CAUSING A DRAMATIC INCREASE IN WIND SHEAR VALUES.
THE INCREASINGLY FAVORABLE WIND SHEAR...COMBINED WITH MODEST
INSTABILITY IN PLACE...WILL CREATE AN ENVIRONMENT FAVORABLE FOR
SEVERE THUNDERSTORMS BY MID EVENING. WHILE THE PRIMARY SEVERE
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WINDS ALOFT WILL BE
FAVORABLE FOR THE MOST INTENSE STORMS TO POSSIBLY BECOME TORNADIC.
THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BEGIN TO DECREASE
AFTER MIDNIGHT...HOWEVER THUNDERSTORMS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS. DUE TO THE VERY MOIST ENVIRONMENT IN PLACE...SOME
LOCALLY HEAVY RAINFALL IS POSSIBLE. SOME OF THE THUNDERSTORMS
COULD PRODUCE AN INCH OR MORE OF RAIN IN AN HOUR OR LESS...WHICH
COULD LEAD TO SOME LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE MAIN LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE TO THE EAST
THROUGH THE REGION ON WEDNESDAY. THERE WILL BE A CHANCE OF
ADDITIONAL THUNDERSTORM DEVELOPMENT ON WEDNESDAY AND WEDNESDAY
NIGHT ACROSS THE OZARKS. THE SEVERITY OF THE STORMS WILL BE
LARGELY DEPENDENT ON HOW MUCH INSTABILITY CAN DEVELOP DURING THE
DAY DUE TO THE ONGOING RAIN CHANCES AND EXPECTED CLOUD COVER. IF
ENOUGH HEATING CAN TAKE PLACE DURING THE DAY AND INSTABILITY CAN
BE REALIZED...THEN SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 7 PM THIS
EVENING...AND POSSIBLY INTO THE EARLY MORNING HOURS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG/WISE/IZZIIn the hours before
Special weather statement, Apr 24, 3:12 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT TUE APR 24 2007 MOZ058-242030- MARIES- 312 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT FOR MARIES COUNTY UNTIL 330 PM CDT... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE...OR 14 MILES SOUTHWEST OF OWENSVILLE...AND MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 66 min |
| Apr 24, 5:48 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 6 hr |
| Apr 24, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 56 min |
| Apr 24, 6:26 PM CDT | Flash Flood Warning | SGF | Cedar, Dade, St. Clair | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.